J Pediatr Intensive Care 2018; 07(03): 169-172
DOI: 10.1055/s-0038-1626698
Case Report
Georg Thieme Verlag KG Stuttgart · New York

Acute Myocardial Injury in Association with Metformin Toxicity

Ashish Garg
1  Division of Pediatric Cardiology, Department of Pediatrics, Jackson Memorial Hospital, University of Miami/Miller School of Medicine, Miami, Florida, United States
,
Nataly Judith Sánchez-Solano
1  Division of Pediatric Cardiology, Department of Pediatrics, Jackson Memorial Hospital, University of Miami/Miller School of Medicine, Miami, Florida, United States
,
Sudheer R. Gorla
1  Division of Pediatric Cardiology, Department of Pediatrics, Jackson Memorial Hospital, University of Miami/Miller School of Medicine, Miami, Florida, United States
,
Sethuraman Swaminathan
1  Division of Pediatric Cardiology, Department of Pediatrics, Jackson Memorial Hospital, University of Miami/Miller School of Medicine, Miami, Florida, United States
› Author Affiliations
Funding None.
Further Information

Publication History

29 November 2017

30 December 2017

Publication Date:
30 January 2018 (eFirst)

Abstract

Metformin is one of the most commonly used oral hypoglycemic agents in the treatment of type 2 diabetes mellitus. Toxicity related to accidental or intentional ingestion of metformin is well reported in the pediatric literature. We report a case of transient acute myocardial injury documented by biochemical and electrophysiological evidences in an adolescent male who presented with intentional ingestion of a large dose of metformin. To our knowledge, this is the first such case of documented reversible myocardial injury in relation to metformin toxicity to be reported in the pediatric literature.